Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran/Azathioprine/6-MP Support Group


 
11-28-2016, 07:14 PM   #961
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Thanks
11-29-2016, 02:57 AM   #962
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: Oxfordshire, United Kingdom

My Support Groups:
Sorry to hear that Ron. I hope that's the last of it. I guess it's a case of increased risk rather than "caused by".

Now that it definitely has started working for me the blood test last week showed liver results slightly out of range. They want me to repeat the test, but it may be that I'll be reducing the dose already.
__________________
Diagnosed May 2014
20cm Terminal Ileum and Ileocaecal resection July 2014
125mg Azathioprine
12-16-2016, 05:21 AM   #963
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: Oxfordshire, United Kingdom

My Support Groups:
Now that it definitely has started working for me the blood test last week showed liver results slightly out of range. They want me to repeat the test, but it may be that I'll be reducing the dose already.
I've been told to reduce the dose from 150 to 100mg. I hope that doesn't meant the symptoms creep back.
12-16-2016, 07:23 AM   #964
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Best of luck to you.

05-24-2017, 04:21 PM   #965
CarolinAlaska
Holding It Together
 
CarolinAlaska's Avatar
 
Join Date: Jan 2013
Location: North Central, Illinois

My Support Groups:
I'm cross posting this from parents with IBD:

Jae had blood work in the ER last Wednesday and her white count was 1.3. The next day it was 1.7. I think it was suppressed from a virus she had been fighting. She was then in the hospital (not GI related) and it was never checked again. The hospitalist who discharged her said that she should recheck it in a couple weeks and not restart the 6 MP until then. She is now a week without 6 MP. What consequences will we have if she doesn't take it for 2 weeks? I cannot get anyone to answer the phone for the past week at GI, and still waiting for a call back from rheumatology from today. I'm concerned. Should I be? Her WBCs have never been below 4 and were like 4.7 the previous week. Mostly I'm concerned what her Crohn's is going to do as backlash for not being on the immunosuppressant for 2 weeks.
__________________
Carol
J's story: http://apathnotchosen.blogspot.com
*J, 18, Crohn's diagnosis 1-2013 (age13), controlled with 6MP.
Osteoporosis, Scoliosis, EDS, Asthma, Lymphedema, Epilepsy, Hla B-27 positive, gluten intolerant, thrombophlebitis, c.diff, depression, anxiety postural tachycardia/POTS and multiple food allergies.
05-24-2017, 11:06 PM   #966
Lady Organic
Forum Monitor
 
Lady Organic's Avatar
I would not worry. I was on a stable deep remission with 6-mp for years and it took about 9 to 12 months after stopping it for the disease to come back. of course everyone can react differently, but I would not worry too much for a 2 weeks off. I have been asked a few times to stop 6mp for a few days (up to a week, if i remember correct, for the WBC to reajust to normal) and then readjust the dose. Hopefully this WBC drop was really caused by the virus so she can return to usual dose asap.
__________________
''UC-like Crohn's'' since 2001:
on: 25mg 6-MP (purinethol)+ B12 shots
minor hands/wrists chronic arthritis since 01/2013

Diet: ''IBD-AID'' : http://www.nutritionj.com/content/13/1/5+ organic food only
suppl Curcuminoid extract, Inulin,psyllium, apple pectin, Vitamin D

past meds:
pred 50mg, 5-ASA, cortifoam, Imuran (failed) Purinethol (success) methotrexate (failed CD and arthritis).
05-25-2017, 06:05 AM   #967
CarolinAlaska
Holding It Together
 
CarolinAlaska's Avatar
 
Join Date: Jan 2013
Location: North Central, Illinois

My Support Groups:
When is a low white blood count worrisome? Should she be avoiding crowds, wearing a mask?
05-25-2017, 09:36 PM   #968
Lady Organic
Forum Monitor
 
Lady Organic's Avatar
from the Mayo clinic :
''Because a chronic very low white blood cell count makes you vulnerable to infections, ask your doctor about precautions to avoid catching contagious diseases. Always wash your hands regularly and thoroughly. You might also be advised to wear a face mask and avoid anyone with a cold or other illness.''

this is not a case of chronic low WBC, but maybe just be more vigilant around people until situation resolves. Its a chance for you that colds season is mostly over by now.
06-07-2017, 11:52 AM   #969
FruitPastel
 
Join Date: May 2017

My Support Groups:
Hi,
Sorry if this has been answerd before but i haven't checked the whole post.

I have recently been put onto Aazathioprine, Budesonide and Ciprofloxacin.
When i was given the meds they told me that i was unable to drink alcohol on them. To my understanding i am on this as a "permanent" thing until they think to change them, does this mean i cannot drink until i finish/change meds or can i stop taking them for a few days, drink and then keep taking them?
(i also read online that on Budesonide i should not drink due to the dizziness it causes?)
The Aza is a "permanent" thing whereas the others are for about 3 months.
After the 3 months can i drink or what?

Im 18, in the UK and am going to uni in september and do not want to miss out on freshers week (a week of pure drinking/partying before term starts, essentially the best weeks of Uni).

I know its not for this thread but what about Marijuana but are there any serious effects known when mixing Aza and weed? smoking would be both recreational but also a bit for my crohns.

Thanks,
FruitPastel.
Thanks in advance for anyone helping <3
06-07-2017, 01:25 PM   #970
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I,if possible, would not stop a medication and then start up again.

06-07-2017, 03:58 PM   #971
emmaaaargh
Forum Monitor
 
emmaaaargh's Avatar
 
Join Date: Apr 2012
Location: Brighton, United Kingdom

My Support Groups:
Hi,
Sorry if this has been answerd before but i haven't checked the whole post.

I have recently been put onto Aazathioprine, Budesonide and Ciprofloxacin.
When i was given the meds they told me that i was unable to drink alcohol on them. To my understanding i am on this as a "permanent" thing until they think to change them, does this mean i cannot drink until i finish/change meds or can i stop taking them for a few days, drink and then keep taking them?
(i also read online that on Budesonide i should not drink due to the dizziness it causes?)
The Aza is a "permanent" thing whereas the others are for about 3 months.
After the 3 months can i drink or what?

Im 18, in the UK and am going to uni in september and do not want to miss out on freshers week (a week of pure drinking/partying before term starts, essentially the best weeks of Uni).

I know its not for this thread but what about Marijuana but are there any serious effects known when mixing Aza and weed? smoking would be both recreational but also a bit for my crohns.

Thanks,
FruitPastel.
Thanks in advance for anyone helping <3

I started uni last September and have been on aza for about 5 years. Honestly drinking on aza is fine as long as you don't overdo it because the aza is processed by the liver. I'm not a HUGE drinker (can always remember a night out ) but I stick to low- or no-alcohol drinks just because my Crohn's acts up when I drink. I would think that the marijuana would be ok as well although I've no evidence to base that off of and have never tried it so I've got no experience to offer. Enjoy Fresher's Week! It's a really good time, really takes the stress out of getting used to living in a new place.
__________________
Hi, I'm Emma!
19 years old.
Diagnosed: Crohn's disease, August 2007
Currently on: Humira 40mg fortnightly
06-08-2017, 04:50 AM   #972
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: Oxfordshire, United Kingdom

My Support Groups:
Nobody ever told me not to drink on those. And I have. Though I never had all three together.

I think just be sensible. Certainly don't stop taking them. If you're feeling dizzy on taking them you probably aren't going to want to drink anyway, which is probably why they say it as it could make side effects worse. But I found both with Budesonide and Azathioprine I only had a little bit of nausea/dizziness for the first couple of days, and then only for an hour or so after taking them, and after that had no issues.

Can't see any problem with cannabis as such, but smoking won't do you any good. I sometimes wonder if it was having too many of the funny fags at University is part of the reason I got Crohns at 23.
06-08-2017, 04:54 AM   #973
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: Oxfordshire, United Kingdom

My Support Groups:
On a possibly related note: Last year they had me reduce my Aza dose from 150mg to 100mg as my liver results were out of range. I saw the consultant again recently who said that it probably wasn't anything to do with Aza after all, and the recent tests have been fine so now I'm on 125mg to see what happens.

Makes me wonder if I was/am drinking too much.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran/Azathioprine/6-MP Support Group
Thread Tools


All times are GMT -5. The time now is 03:35 AM.
Copyright 2006-2017 Crohnsforum.com